Jump to content


Click here to find a mentally interesting date at No Longer Lonely Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud



Support Crazymeds. Download the FREE App to read Kindle books on your computer, tablet, or phone.


Seroquel & Female Issues....


  • Please log in to reply
4 replies to this topic

#1 In_Remission_Lou

In_Remission_Lou
  • Guests

Posted 25 February 2008 - 04:11 PM

While I was on Seroquel (25-50mg for sleep) I developed a sore nipple...no discharge. I saw my ob/gyn had an exam, mammogram...nothing, just a tender spot.

I've read about prolactin levels rising with other APs, but haven't found anything indicating that this happens with SQL. (I have read all the other posts in this forum discussing spotting and heavy periods etc...) The strange thing is...when I stopped taking Seroquel last month - within days and lasting more than a week -I got major estrogen dominant symptoms...very sore breasts. (it's been years since I had any symptoms like this. I had a hysterectomy in my 30's. Kept the ovaries and they seemed to keep working until about 4-5 years ago...since then I've been menopausal...I'm 51).

In any case, I'm back to taking 12.5-25 mg...for sleep and attitude adjustment...so far no tender anything....maybe it was a coincidence.

L





#2 dymphna

dymphna

    Ready for the MCAT

  • Citizen Medical Expert
  • PipPipPipPip
  • 4,587 posts
  • Diagnoses:Suck-Ass Epilepsy, Perma-Migraine, Endocrine Hell, Associated Mood Crap
  • Current Meds:LTG 700, TPA 400, CLZ 1.5, Dostinex 0.5, Zoloft 1
  • Location:A Mac Computer

Posted 04 March 2008 - 09:42 PM

While I was on Seroquel (25-50mg for sleep) I developed a sore nipple...no discharge. I saw my ob/gyn had an exam, mammogram...nothing, just a tender spot.

I've read about prolactin levels rising with other APs, but haven't found anything indicating that this happens with SQL. (I have read all the other posts in this forum discussing spotting and heavy periods etc...) The strange thing is...when I stopped taking Seroquel last month - within days and lasting more than a week -I got major estrogen dominant symptoms...very sore breasts. (it's been years since I had any symptoms like this. I had a hysterectomy in my 30's. Kept the ovaries and they seemed to keep working until about 4-5 years ago...since then I've been menopausal...I'm 51).

In any case, I'm back to taking 12.5-25 mg...for sleep and attitude adjustment...so far no tender anything....maybe it was a coincidence.

L


Seroquel can raise prolactin levels, just not to the same level as something like Risperidone.

Raised prolactin levels can account for sore spots, heaviness without causing any noticeable leakage.

Presence or absence of hysterectomy is actually irrelevant in regards to this as prolactin is secreted by the pituitary gland, and is not affected by the ovaries.

The concept of estrogen dominant symptoms, though is strange. You may be confusing "estrogen dominant" with a prolactin surge. In the presence of a prolactin surge, the breasts will become "fuller", and then "deflate" somewhat once the prolactin surge is mediated by either removing the dopamine antagonist (Seroquel, Risperdal, etc.) or, in the absence of an AAP, by adding in a dopamine agonist.

As your symptoms are surfacing in the absence of your AAP, I would suggest seeking out an endocrinologist.


Dymphna
  • 0

Yes, my name really is Dymphna.

 

I'm not a doctor, nurse, pharmacist, or therapist.

I can find you an answer and I won't blow smoke up your ass.

 

St. Dymphna is the Patron for brain maladies.

 

I'm the Enforcer.

 

eqnmrt.jpg

 

 

In these epistles there are certain things difficult to understand, which the unlearned and the unstable distort,
just as they do the rest of the Scriptures also, to their own destruction.

 

(II Peter 3:16)


#3 In_Remission_Lou

In_Remission_Lou
  • Guests

Posted 05 March 2008 - 12:40 PM

Seroquel can raise prolactin levels, just not to the same level as something like Risperidone.

Raised prolactin levels can account for sore spots, heaviness without causing any noticeable leakage.

Presence or absence of hysterectomy is actually irrelevant in regards to this as prolactin is secreted by the pituitary gland, and is not affected by the ovaries.

The concept of estrogen dominant symptoms, though is strange. You may be confusing "estrogen dominant" with a prolactin surge. In the presence of a prolactin surge, the breasts will become "fuller", and then "deflate" somewhat once the prolactin surge is mediated by either removing the dopamine antagonist (Seroquel, Risperdal, etc.) or, in the absence of an AAP, by adding in a dopamine agonist.

As your symptoms are surfacing in the absence of your AAP, I would suggest seeking out an endocrinologist.


Dymphna


Interesting.

I threw in the hysterectomy only to define where I am in terms of hormones...no uterus...but my own ovaries...so I still experience all the usual hormonal fluctuations just without periods.
Menopause comes with its own confusing suite of symptoms. Mostly estrogen deplete symptoms (hot flashes, insomnia, and other unpleasantnesses..) and then surprise! a reappearance of estrogen...pms...water retention, sore boobs, increased appetite, a libido... My Ob/Gyn says...'it goes in fits and starts'. Hence my confusion over "estrogene domanance" vs "prolactin surge".

I'd like to read more about antagonists and agonists. Can you recommend where to go?

I will raise the subject of seeing an endocrinologist with my PCP on my next visit. I read (don't ask me to remember where) that raised prolactin levels can increase the risk of breast cancer.

Thanks, Dymphna

Lou

#4 In_Remission_Lou

In_Remission_Lou
  • Guests

Posted 06 March 2008 - 01:22 PM

I threw in the hysterectomy only to define where I am in terms of hormones...no uterus...but my own ovaries...


As opposed to what....someone else's ovaries? :mad: I guess I was trying to say... that I'm not on HRT...which can cause tenderness too.

#5 In_Remission_Moonpig

In_Remission_Moonpig
  • Guests

Posted 13 April 2008 - 05:33 PM

I'm experiencing this too-- was wondering if it's the seroquel because it's never happened before and I swear my breasts are heavier and sorer than I've ever had before.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users



Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud






Shirts to swipe from
Crazymeds’ Clothes Line.
See more ways to let my medsexpress your feelingsat Straitjacket T-shirts.Shirts, hoodies & more.
$14-$55
Batshit Crazy shirt
Batshit Crazy
Mentally Interesting shirts at Straitjacket T-shirts
Mentally Interesting
Medicated For Your Protection shirt
Medicated For Your Protection
Breakfast of Champions shirts at Straitjacket T-shirts
Breakfast of Champions
Bipolar Is NOT Contagious shirts at Straitjacket T-shirts
Bipolar Is NOT Contagious

Don’t worry about actually buying one. Windows shop and share the designs you’d like to buy or find worthy of ridicule. What else are you doing now? Working? Sure you are.




Keep up with Crazymeds and and/or my slow descent into irreparable madness boring life. Pick your preferred social media target(s):
Follow Jerod Poore on Facebook
Wear my StraitjacketBatshit Crazy Blog
Crazymeds | Promote Your Page Too
Play Dress-Up with your Imaginary FriendsCrazymeds: The Blog